Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 23, 2009, 6:36 PM EDT for 6 counties in Pennsylvania. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2009, 6:36 PM EDT (22:36 UTC)
- Expired
- Jul 23, 2009, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Centre County, PA, Clinton County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Union County, PA
The radar
The State College radar (KCCX), 73 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:15 PM EDT | FLASH FLOOD | 2 N Beech Creek, PA | ROADS FLOODED |
| Jul 23, 7:15 PM EDT | FLASH FLOOD | 4 W Avis, PA | CHATHAM RUN OUT OF ITS BANKS AT GRAVEL HILL RD |
| Jul 23, 7:15 PM EDT | FLASH FLOOD | 7 N Lock Haven, PA | ROADWAY WASHING AWAY AT MIDDLE HILL ROAD AND COUDERSPORT PIKE. |
| Jul 23, 7:15 PM EDT | FLASH FLOOD | Avis, PA | MUD SLIDE ACROSS ROAD |
| Jul 23, 7:20 PM EDT | FLASH FLOOD | 3 Nnw Jersey Shore, PA | ROUTE 44 WASHED OUT. |
| Jul 23, 7:20 PM EDT | FLASH FLOOD | 4 Nne Jersey Shore, PA | ROCK SLIDE ONTO ROUTE 973. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 232236
FFWCTP
PAC027-035-081-093-097-119-240130-
/O.NEW.KCTP.FF.W.0019.090723T2236Z-090724T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT THU JUL 23 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTOUR COUNTY...
NORTHWESTERN NORTHUMBERLAND COUNTY...
UNION COUNTY...
EASTERN CLINTON COUNTY...
SOUTHERN LYCOMING COUNTY...
EASTERN CENTRE COUNTY...
* UNTIL 930 PM EDT...
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER EASTERN CLINTON...
EASTERN CENTRE AND WESTERN UNION COUNTIES. A SECOND AREA OF
THUNDERSTORMS WAS DEVELOPING OVER CENTRAL CENTRE COUNTY. THE
RAIN HAS ALREADY CAUSED MINOR FLOODING IN CLINTON COUNTY AND
CENTRE COUNTY. ADDITIONAL RAIN FROM THE NEW THUNDERSTORMS OVER
CENTRAL CENTRE COUNTY...WHICH ARE ALSO MOVING TO THE EAST...WILL
CAUSE RAIN TOTALS BETWEEN 3 AND 4 INCHES IN THE LAST THREE HOURS
IN PORTIONS OF THE WARNING AREA...LEADING TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILTON...
LEWISBURG...MIFFLINBURG...LOCK HAVEN...JERSEY SHORE...MONTOURSVILLE
AND WILLIAMSPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4141 7676 4099 7659 4096 7660 4081 7736
4086 7736 4074 7768 4111 7773 4141 7756
$$
FORECASTER: JUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:15 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 23, 3:15 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT THU JUL 23 2009 .SYNOPSIS... A STUBBORN UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... A SLOW MOVING COLD FRONT WILL SLOW EVEN FURTHER AS IT CROSSES CENTRAL PA TONIGHT...REACHING A HALT OVER THE SUSQUEHANNA RIVER VALLY AROUND 12Z FRIDAY. AT THE SAME TIME...AN ANOMALOUSLY DEEP SURFACE LOW WILL TRACK UP THE EASTERN SEABOARD TO SOUTHERN NEW ENGLAND AND TAP 2+ PWATS AS IT DOES SO. SIGNIFICANTLY DECREASING DEEP LAYER MOISTURE WILL FOLLOW AS THE STORM MOVES AWAY ON FRIDAY WITH PWATS DECREASING BELOW ONE INCH OVER PORTIONS OF CENTRAL AND WESTERN PA IN THE AFTERNOON. FOR THE NEAR TERM...RICH DEEP LAYER MOISTURE WITH PWATS IN EXCESS OF 1.5 AND DEFORMATION BETWEEN THE COASTAL AND ERN GLAKS LOW CIRCULATIONS AS WELL AS THE ADVANCING DRY SLOT ALOFT WILL MAINTAIN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. SHEAR IS LACKING FOR SEVERE...BUT STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. LOCAL 2 TO 3 INCH AMOUNTS OCCURRED EARLIER TODAY OVER SOUTHERN YORK COUNTY. FORTUNATELY...BOUNDARY LAYER FLOW 20 TO 25 KTS IS KEEPING CELLS MOVING RIGHT ALONG THIS AFTERNOON WHICH IS A DIMINISHING FACTOR FOR ANY THREAT OF FLOODING. WILL NEED TO WATCH THE NORTHWEST AND FAR SOUTHEAST CLOSELY DUE TO RECENT HEAVY RAINFALL. 18 HOUR RAINFALL THROUGH EARLY FRIDAY MORNING STILL AVERAGING BETWEEN ONE QUARTER TO ONE HALF INCH. WILL WATCH CAREFULLY AS THE FRONT SLOWS FURTHER THIS EVENING OVER THE LOWER SUSQ. AS THERE MAY BE AN AREA OF TRAINING CELLS FROM THE RIGDE AND VALLEY REGION OF CENTRAL PA SOUTHWARD THROUGH THE LOWER SUSQ. UPPER LOW LIFTING NE ACROSS THE EASTERN GRT LKS ON FRIDAY. EARLY LOW CLOUDS SHOULD MIX OUT TO PARTLY SUNNY SKIES...RESULTING IN MODERATE INSTABILITY BY AFTN WITH ENS MEAN CAPES ARND 1200J/KG. THUS...GIVEN COLD TEMPS ALOFT...CAN/T RULE OUT ISOLATED LARGE HAIL WITH A FEW OF THE STORMS. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... FORECAST CHALLENGES FOR FRI NGT THRU SAT RESIDE WITH INTENSITY OF OVERNIGHT FOG...AND AFT MAX T/S ACROSS PORTIONS OF THE SUSQ-RIVER VALLEY. ATTM 500MB HEIGHTS MARGINALLY INCREASE ON THE NORTHERN PERIPHERY OF A WEAK RIDGE. ENSEMBLES HAVE A HIGH CONFIDENCE WITH STEADY LIFT NORTH OF A MID-LVL VORT MAX INTO SOUTHERN ONTARIO...AS NEGATIVELY TILTED TROUGH AXIS RETROGRADES AND FOCUSES TOWARDS MIDWEST REGION FOR SAT. ANTICIPATE DEW PT/S REMAINING ELEVATED IN THE UPPER 50S/LOW 60S OVERNIGHT WITH A VERY MILD NGT. PATCHY FOG SHUD EASILY DEVELOP FROM A MOIST BNDRY LYR...AND LINGER THRU SUNRISE. PWAT VALUES REMAIN SEASONAL ARND 1.2 TO 1.5 INCHES SAT AFTN. INSTABILITY REMAINS MARGINAL WITH NEAR SFC LAPSE RATES STEEPENING...HOWEVER REMAINS DISCONNECTED TO MID-LVL LAPSE RATES WHICH REMAIN MINIMAL. SHEAR REMAINS UNI-DIRECTIONAL...WITH A GRADUAL INCREASE IN THE 1-3KM RANGE OF 15 TO 20 KTS FROM SW. PARCELS SHUD EASILY BE SATURATED WITH MINIMAL LIFT...HOWEVER NOT MUCH VERTICAL MOTION ANTICIPATED SO ATTM GOING WITH A PREDOMINANTLY DRY SAT AFTN. CAN/T RULE OUT AN ISO SHRA/TSRA...SO HAVE A 20 POP REMAINING SUPPORTED BY A COUPLE ENSEMBLE MEMBERS. 850MB THERMAL RIDGE PUSHES 17 TO 19 DEG C AIR INTO CENTRAL/SOUTHERN PORTIONS OF CWFA...COUPLED WITH MINIMAL SOLAR FILTERING AND WE SHUD BE SEEING VERY WARM/MUGGY CONDS. ANTICIPATE NEAR 90 DEGREES IN SOME OF THE VALLEYS ACROSS THE LOWER SUSQ-VALLEY...TO LOW/MID 80S ACROSS CENTRAL/NW MTNS OF CWFA. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... BIT OF UNCERTAINTY RIGHT AWAY IN THIS PERIOD ON SUNDAY...AS TIMING OF FROPA HAS BEEN CHANGING WITH EACH MODEL RUN. HENCE KEPT POPS MODERATELY HIGH THROUGHOUT THE DAY TO REPRESENT UNCERTAINTY. HOWEVER IT APPEARS THE FROPA IS TRENDING LATER AND LATER INTO SUNDAY...AND AT THIS POINT...HIGHEST CONFIDENCE SOLUTION SEEMS TO BRING IT THROUGH AROUND 18Z. CHC FOR SOME HEAVY RAINFALL WITH THIS FRONT AS WELL...WITH 12Z GEFS SHOWING A 90% CHC OF 24HR QPF OVER A HALF AN INCH SUNDAY EVENING THROUGH MONDAY EVENING FOR NEARLY ALL OF THE CWA. 12Z GEFS ALSO SUGGESTS COLD FRONT WILL BE SLOW TO CLEAR PA...HENCE KEPT A CHC OF SHRA/TSRA IN THE FORECAST FOR MONDAY...ESP IN THE SE. AFTER THIS...GFS TRENDS TOWARD THE 500MB TROUGH AXIS SHIFTING FURTHER WEST...WITH MID ATLANTIC RIDE EDGING INTO THE AREA. WHILE THE DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL LIKELY REMAIN NEXT WEEK...AS SHORT WAVES CONTINUE TO SPIN AROUND UPPER LOW THROUGH PA...PERSISTED S/SE WILL BRING WARMER CONDITIONS...WITH TEMPERATURES IN LOWER SUSQUEHANNA REACHING THE MID TO UPPER EIGHTIES FOR MOST OF THE WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... NMRS SHOWERS AND SCT TSRA XPCD THIS EVENING ALONG AND AHEAD OF COLD FRONT WHICH WILL STALL OVER THE LOWER SUSQUEHANNA RIVER VALLY BY EARLY FRIDAY. MVFR CIGS WILL TREND DOWNWARD WITH FAIRLY WIDESPREAD FOG FORMATION AFTER MIDNIGHT AND AREAS OF IFR. SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST ON FRIDAY AS AN UPPER LEVEL TROF PASSES NE OF THE AREA. OUTLOOK... SAT...MAINLY VFR. SUN...MVFR IN SHRA. MON...MAINLY VFR. TUE...MAINLY VFR...SCT MVFR IN AFTN SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/STEINBUGL NEAR TERM...DEVOIR SHORT TERM...BEACHLER LONG TERM...BEACHLER/DICKEY AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Jul 23, 5:02 AM EDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 AM EDT THU JUL 23 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-240915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 502 AM EDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 5:12 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT THU JUL 23 2009
PAZ056-057-063-232215-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
512 PM EDT THU JUL 23 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN...EAST CENTRAL
PERRY AND NORTHEASTERN CUMBERLAND COUNTIES...
AT 511 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MECHANICSBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR WERTZVILLE...AND SHIREMANSTOWN AROUND 525
PM...CAMP HILL AROUND 530 PM...AND NEW CUMBERLAND AROUND 535
PM...ENOLA...WEST FAIRVIEW AND WORMLEYSBURG AROUND 540 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 224 AND 239...I-81 BETWEEN
MILE MARKERS 48 AND 81...I-83 BETWEEN MILE MARKERS 40 AND 50.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
209...ROUTE 322/22.
LAT...LON 4021 7721 4057 7688 4044 7667 4038 7665
4021 7687 4022 7690 4020 7692 4019 7691
4016 7693 4017 7697 4015 7698 4016 7701
4012 7707
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Jul 23, 5:59 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 559 PM EDT THU JUL 23 2009 PAZ012-041-045-046-232245- NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA- SOUTHERN LYCOMING PA- 559 PM EDT THU JUL 23 2009 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLINTON AND WESTERN LYCOMING COUNTIES... AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF LOCK HAVEN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR AVIS AROUND 610 PM...JERSEY SHORE AROUND 620 PM...WATERVILLE AROUND 630 PM AND SALLADASBURG AROUND 645 PM. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220... STATE ROAD 120. LAT...LON 4150 7724 4131 7701 4109 7741 4123 7757 EXPERIMENTAL FORECASTER: MARTIN
Special weather statement, Jul 23, 6:06 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT THU JUL 23 2009
PAZ019-045-046-232300-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
606 PM EDT THU JUL 23 2009
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
LOCK HAVEN...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THIS STORM WILL BE NEAR MACKEYVILLE AROUND 625 PM...LOCK HAVEN AROUND
640 PM...DUNNSTOWN AROUND 645 PM...LOGANTON AROUND 650 PM AND CARROLL
AROUND 700 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 168 AND 194.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 45...STATE ROAD 120.
LAT...LON 4109 7705 4108 7714 4104 7714 4101 7719
4088 7749 4102 7764 4118 7741 4121 7734
4126 7724 4126 7723
EXPERIMENTAL
FORECASTER: MARTINLocal storm report, Jul 23, 6:14 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 5 S CHAMBERSBURG 39.86N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
FLOODING ON I-81 FROM MILE MARKER 10 TO MILE MARKER 13.
ABOUT 4 INCHES OF WATER ON ROADWAY CAUSED TRAFFIC
PROBLEMS.
0530 PM FLASH FLOOD 2 N CHAMBERSBURG 39.96N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
3 TO 5 FEET OF WATER AT SEVERAL DWELLINGS ON ECHO ROAD
AND DOUGLAS ROAD IN NORTH MIDDLETON TOWNSHIP. WATER OVER
MAILBOXES.
0535 PM TSTM WND DMG CHAMBERSBURG 39.93N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
TREES AND POWER LINES DOWN IN AND AROUND CHAMBERSBURG.
0545 PM FLASH FLOOD NEWVILLE 40.17N 77.40W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
FLOODING ON I-76 /PA TURNPIKE/.
&&
MACHLocal storm report, Jul 23, 6:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 5 S CHAMBERSBURG 39.86N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
FLOODING ON I-81 FROM MILE MARKER 10 TO MILE MARKER 13.
ABOUT 4 INCHES OF WATER ON ROADWAY CAUSED TRAFFIC
PROBLEMS.
0530 PM FLASH FLOOD 2 N CHAMBERSBURG 39.96N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
3 TO 5 FEET OF WATER AT SEVERAL DWELLINGS ON ECHO ROAD
AND DOUGLAS ROAD IN NORTH MIDDLETON TOWNSHIP. WATER OVER
MAILBOXES.
0535 PM TSTM WND DMG CHAMBERSBURG 39.93N 77.66W
07/23/2009 FRANKLIN PA TRAINED SPOTTER
TREES AND POWER LINES DOWN IN AND AROUND CHAMBERSBURG.
0545 PM FLASH FLOOD NEWVILLE 40.17N 77.40W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
FLOODING ON I-76 /PA TURNPIKE/.
0625 PM FLASH FLOOD 4 SSE MECHANICSBURG 40.16N 76.98W
07/23/2009 CUMBERLAND PA TRAINED SPOTTER
SEVERAL RESIDENTS IN UPPER ALLEN TOWNSHIP NEEDED TO BE
RESCUED FROM FLOODED HOMES.
&&
MACHSpecial weather statement, Jul 23, 6:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 633 PM EDT THU JUL 23 2009 PAZ063>065-232330- ADAMS PA-CUMBERLAND PA-YORK PA- 633 PM EDT THU JUL 23 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND...NORTHERN ADAMS AND NORTHWESTERN YORK COUNTIES... AT 633 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF GETTYSBURG...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR HEIDLERSBURG AROUND 645 PM...YORK SPRINGS AROUND 655 PM...LAKE MEADE AROUND 705 PM...FRANKLINTOWN AROUND 720 PM...DILLSBURG AROUND 725 PM AND SIDDONSBURG AROUND 730 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 232 AND 243...I-81 NEAR MILE MARKER 60...I-83 BETWEEN MILE MARKERS 28 AND 41. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 15...STATE ROAD 94. LAT...LON 4030 7696 4010 7673 3983 7722 3997 7737 EXPERIMENTAL FORECASTER: MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:02 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Perry, York | 3 hr |
| Jul 22, 9:12 PM EDT | Special Weather Statement | CTP | Cumberland | 33 min |
| Jul 23, 1:57 AM EDT | Special Weather Statement | CTP | Union | 63 min |
| Jul 23, 5:08 AM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 5 hr |
| Jul 23, 10:09 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, York | 3 hr |
| Jul 23, 3:21 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Perry, York | 3 hr |
| Jul 23, 3:51 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Huntingdon, Mifflin | 3 hr |
| Jul 23, 4:09 PM EDT | Flash Flood Warning | CTP | Cumberland | 4 hr |
| Jul 23, 4:56 PM EDT | Special Weather Statement | CTP | Clinton | 64 min |
| Jul 23, 4:57 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin | 3 hr |
| Jul 23, 5:12 PM EDT | Special Weather Statement | CTP | Dauphin | 63 min |
| Jul 23, 5:59 PM EDT | Special Weather Statement | CTP | Lycoming | 46 min |
| Jul 23, 6:06 PM EDT | Special Weather Statement | CTP | Union | 54 min |
| Jul 23, 6:14 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, York | 41 min |
| Jul 23, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 54 min |
| Jul 23, 6:33 PM EDT | Special Weather Statement | CTP | Adams | 57 min |
| Jul 23, 6:41 PM EDT | Flash Flood Warning | CTP | Adams, York | 99 min |
| Jul 23, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 39 min |
| Jul 23, 7:17 PM EDT | Special Weather Statement | CTP | Snyder | 58 min |
| Jul 23, 7:25 PM EDT | Special Weather Statement | CTP | Lycoming | 50 min |
| Jul 23, 7:25 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, York | 65 min |
| Jul 23, 7:35 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon | 3 hr |
| Jul 23, 7:56 PM EDT | Areal Flood Warning | CTP | Cumberland, York | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.